Hail, Leavenworth
- When
- June 4, 9:14 AM CST
- Where
- Leavenworth County, Basehor
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.133, -94.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 3:07 AM CST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CDT TUE JUN 4 2002 TEMPERATURE AND PRECIP FORECASTS WILL BE TOUGH TODAY AND TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH KANSAS AND MISSOURI. THE ETA, AVN, AND NGM MODELS CONTINUE TO STRUGGLE WITH PRECIPITATION. DURING THE LAST COUPLE OF DAYS PRECIPITATION HAS BEEN CONSISTENTLY FORECAST TOO FAR SOUTH BY ALL THE MODELS. THE 00Z RUNS FROM LAST NIGHT DISPLAY THIS BIAS AGAIN. I PREFER THE SHORT TERM FORECAST BY THE RUC...KEEPING THE 700MB THERMAL RIDGE IN TACT THROUGH AT LEAST MID DAY TODAY. KEEPING THAT IN MIND, I WILL SLOW DOWN THE PROGRESSION OF THUNDER INTO THE FORECAST AREA AND RAISE TEMPERATURES ABOUT 5 DEGREES ABOVE GUIDANCE. PRECIPITATION COVERAGE SHOULD BE PRETTY EXTENSIVE TODAY. ALL THE ELEMENTS NECESSARY FOR WIDESPREAD THUNDERSTORMS WILL BE PRESENT: DEEP LAYER MOISTURE, SYNOPTIC SCALE LIFT, AND INSTABILITY. I SUSPECT CAPES WILL RUN SUBSTANTIALLY HIGHER THAN THE ETA FORECAST BECAUSE PRECIPITATION SHOULD FORM LATER IN THE DAY THAN PROGGED BY THE MODEL. A FEW MORE HOURS OF SURFACE HEATING THAN THE MODEL PREDICTS SHOULD YIELD MODERATE AMOUNTS OF INSTABILITY, BUT WEAK MID LEVEL FLOW SHOULD PREVENT WIDESPREAD SEVERE STORMS OVER EASTERN KANSAS AND NORTHERN MISSOURI TODAY. A FEW STORMS COULD PRODUCE SOME PULSE SEVERE, MAINLY IN THE FORM OF HAIL AND MARGINALLY SEVERE WIND. POST FRONTAL SHOWERS ALONG THE 850MB BAROCLINIC ZONE SHOULD LINGER INTO THE EARLY MORNING HOURS, ESPECIALLY SOUTH OF INTERSTATE 70. THE EFFECTIVE BOUNDARY IS FORECAST BY THE AVN AND ETA TO CLEAR CENTRAL MISSOURI EARLY IN THE DAY ON WEDNESDAY ENDING THE CHANCE FOR PRECIPITATION OVER THE FORECAST AREA UNTIL LATE IN THE WEEKEND. KOCH EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 551 AM CDT TUE JUN 4 2002 * HAZARDS EXPECTED - A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY OVER NORTHEAST KANSAS AND NORTHERN MISSOURI. HAIL IS POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON NORTH OF KANSAS CITY...CHILLICOTHE...AND KIRKSVILLE. THIS AFTERNOON STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS ALONG AND SOUTH OF THE MISSOURI RIVER. * SPOTTER ACTIVATION - MAY BE NEEDED BY MID DAY OVER NORTHEAST KANSAS AND NORTHERN MISSOURI. DISCUSSION: A COLD FRONT WILL PUSH THROUGH EASTERN KANSAS AND NORTHERN MISSOURI TODAY. STORMS WILL FIRE ALONG AND BEHIND THIS FRONT AS IT MOVES SOUTH. A FEW STORMS MAY PRODUCE HAIL THIS MORNING IN NORTHWEST MISSOURI AND NORTHEAST KANSAS...NORTH OF KANSAS CITY AND CHILLICOTHE THIS MORNING. LATER IN THE DAY...STORMS WILL FIRE ALONG THE COLD FRONT AS IT APPROACHES THE MISSOURI RIVER. THESE STORMS WILL ENCOUNTER MORE LOW LEVEL INSTABILITY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. INDIVIDUAL STORMS ARE NOT EXPECTED TO BECOME LONG LIVED DUE TO A LACK OF WIND SHEAR...SO WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. KOCH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301503.